RETRACTED BY PLAGIARISM - Highly active antiretroviral therapy induced adverse drug reactions in Indian human immunodeficiency virus positive patients

  • Radhakrishnan Rajesh
  • Sudha Vidyasagar
  • Krishnadas Nandakumar

Abstract

ARTICLE RETRACTED BY PLAGIARISM: See Pharm Pract 2012;10(1):1-2

Objective: To assess the incidence, severity pattern, causality, predictability and preventability of adverse drug reactions (ADRs) and to identify risk factors for adverse drug reactions in highly active antiretroviral therapy.

Methods: Enrolled patients were intensively monitored for ADRs to highly active antiretroviral therapy. Predictability was assessed based on history of previous exposure to the drug or literature incidence of ADRs. Preventability was assessed using Schumock and Thornton criteria and severity was assessed using modified Hartwig and Siegel scale. Multivariate logistic regressions were used to identify the risk factors for ADRs.

Results: Monitoring of 130 retropositive patients by active pharmacovigilance identified 74 ADRs from 57 patients. Anemia and hepatotoxicity were the most commonly observed ADRs. The organ system commonly affected by ADR was red blood cell (21.4%).The ADRs were moderate in 77% of cases. Type A reactions (77%) were more common. A total of 10.8% ADRs were definitely preventable. The incidence rate of ADRs (65.9%) was highest with Zidovudine + Lamivudine + Nevirapine combination. A total of 84% interruptions to highly active antiretroviral therapy were due to toxicity. CD4 less than 200 cells/μl, female gender and tuberculosis were observed as risk factors for ADRs.

Conclusion: Incidence of ADRs in intensively monitored patients was found to be 43.8%. Anemia in HIV patients is an influential risk factor for occurrence of ADRs. With the increasing access to antiretroviral in India, clinicians must focus on early detection and prevention of ADRs to highly active antiretroviral therapy.

 

Keywords: Drug Toxicity. Antiretroviral Therapy, Highly Active. India.

Downloads

Download data is not yet available.
Published
2011-03-15
How to Cite
1.
Rajesh R, Vidyasagar S, Nandakumar K. RETRACTED BY PLAGIARISM - Highly active antiretroviral therapy induced adverse drug reactions in Indian human immunodeficiency virus positive patients. Pharm Pract (Granada) [Internet]. 2011Mar.15 [cited 2019Aug.24];9(1):48-5. Available from: https://pharmacypractice.org/journal/index.php/pp/article/view/88
Section
Original Research